Alert archive / Kentucky / Special Weather Statements in 2011
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jun 9, 2011, 4:21 PM EDT for Lincoln County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2011, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 9, 2011, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Louisville, KY
County Lincoln County, KY
The radar
The Jackson,KY radar (KJKL), 114 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2852 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
143
WWUS83 KLMK 092021
SPSLMK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
421 PM EDT THU JUN 9 2011
KYZ066-067-092045-
CASEY-LINCOLN-
421 PM EDT THU JUN 9 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF SCIENCE HILL...AND MOVING
EAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN...SMALL PEA OR
DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 45 MPH ARE EXPECTED WITH
THIS STORM.
* THIS STORM WILL ALSO IMPACT...
WALLTOWN...
WAYNESBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3734 8453 3734 8454 3736 8457 3718 8483
3718 8484 3720 8485 3734 8489 3736 8455
TIME...MOT...LOC 2020Z 259DEG 18KT 3724 8474
$$
ALWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 9, 3:02 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 9, 3:02 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 302 PM EDT THU JUN 9 2011 .SHORT TERM (TONIGHT AND FRIDAY)... ISOLATED TO SCATTERED CONVECTION HAS FIRED OFF SO FAR THIS AFTERNOON...WITH EMPHASIS NEAR WHERE OLD OUTFLOW BOUNDARY FROM OVERNIGHT STORMS TO OUR NORTH SAT. SEEING SOME NEW ACTIVITY FIRING IN THE NORTHWEST CWA AS WELL AND EXPECT SCATTERED STORMS ACROSS THE EASTERN TWO-THIRDS OF THE AREA THE REST OF THE AFTERNOON. WITH TODAY/S STORMS HAVE A FEW THAT HAVE REACHED HIGH ENOUGH AND ARE COLD ENOUGH TO SUPPORT NICKEL-SIZED HAIL...PERHAPS A FEW QUARTER-SIZE BUT THERE HAVE NOT BEEN REPORTS JUST YET. ON THE WIND SIDE HAVE NOT SEEN MORE THAN 35 MPH FROM THE MESONET SITES...BUT HAVE HAD A TREE OR TWO DOWN...SO PROBABLY GETTING UP TO 50 IS ISOLATED SPOTS. STORMS SHOULD QUIET DOWN WITH THE SETTING SUN TONIGHT. EXPECT TO SEE MORE FIRE OFF FRIDAY WITH FRONTAL BOUNDARY IN THE VICINITY. IT MAY LIFT NORTH AGAIN DURING THE DAY...BUT EXPECT AT LEAST ADDITIONAL DEVELOPMENT THROUGH THE DAY. HAVE SCATTERED COVERAGE OVER THE NORTH HALF OF THE CWA AND ISOLATED TO THE SOUTH. COOLER HIGH TEMPERATURES SHOULD KEEP CAPES DOWN FROM TODAY...SO NOT AS WORRIED ABOUT SEVERE FOR NOW. GOING FOR READINGS AROUND 90 DEGREES AREAWIDE. LOWS TONIGHT SHOULD BE SIMILAR TO LAST NIGHT...THOUGH PERHAPS A FEW DEGREES COOLER AT KSDF...ESPECIALLY IF THEY CAN GET A SHOWER TO PASS THROUGH THERE IN THE NEXT FEW HOURS. .LONG TERM (FRIDAY NIGHT - THURSDAY)... UPPER LEVEL RIDGING WILL BE SUPPRESSED DURING THIS PERIOD WITH ZONAL FLOW THRU THE WEEKEND...BECOMING NWLY AT THE START OF THE WORKWEEK AS RIDGE CENTER RETROGRADES TO THE SOUTHERN PLAINS. THIS WILL ALLOW A COOL FRONT TO APPROACH OUR FORECAST AREA BY LATE FRIDAY NIGHT AND MOVE THRU MUCH OF OUR REGION BY LATE SATURDAY. SCATTERED CLUSTERED TSTMS WILL PRECEDE AND ACCOMPANY THE FRONT...WITH FROPA TIMING IN THE AFTERNOON (NRN CWA) AND EVENING (SRN/ERN CWA) GIVEN AN INSTABILITY BOOST WITH CONTINUED AMPLE LOW LEVEL MOISTURE. WE SHOULD SEE A LULL IN ACTIVITY LATE SATURDAY NIGHT INTO EARLY SUNDAY AS PROGRESSIVE FRONT CONTINUES SOUTHEAST INTO THE GULF STATES AND UPPER OHIO VALLEY HIGH PRESSURE NOSES INTO OUR REGION. AFTERWARD...WILL KEEP LOW CHC POPS MONDAY AND TUESDAY AS SUBTLE UPPER LEVEL IMPULSES DROP SEWD IN AFOREMENTIONED NWLY FLOW. WILL BUMP POPS UP A BIT BEGINNING TUE NIGHT INTO MID WEEK AS WINDS BECOME MORE SLY/SELY AS HIGH REACHES VA/NC EARLY WED AND OFF THE MID ATLANTIC COAST WED NIGHT AND THU. IT APPEARS THE BEST CHC OF SHOWERS/STORMS WILL BE WEDNESDAY NIGHT INTO THU AS A WARM FRONT AND INFLUX OF HIGHER MOISTURE/UNSTABLE AIR PRECEDES A COLD FRONT THAT SHUD EXIT OUR REGION BY THU NIGHT. TEMPS SHUD BE MODIFIED SOMEWHAT BY MORE CLOUDS/SCATTERED SHOWERS/TSTMS SAT BUT MAXS SHUD STILL BE CLOSE TO 90. AFTERWARD...ZONAL/NWLY UPPER LEVEL FLOW/MORE CLOUDS AND ISOLATED TO SCATTERED SHOWERS/STORMS...SHUD HOLD MAX TEMPS IN THE MID/UPPER 80S. && .AVIATION (18Z TAF ISSUANCE)... SCATTERED CU FIELD DEVELOPING AT THIS TIME. HAVE VERY ISOLATED STORMS POPPING THROUGH THIS FIELD...AND BOUNDARIES FROM THESE STORMS WILL COMBINE WITH THE LARGER OUTFLOW BOUNDARY FROM EARLY TO DEVELOP NEW STORMS THE REST OF THE AFTERNOON. NO ENOUGH CONFIDENCE TO PUT IN PREVAILING TS AT THIS POINT...BUT HAVE EITHER CB GROUPS OR VCTS AT KSDF AND KLEX. AFTER THE ONE CELL JUST SOUTH OF KBWG NOW MOVES EAST...EXPECT THEM TO STAY DRY REST OF AFTERNOON. WINDS WILL GO NEARLY CALM TONIGHT UNDER MOSTLY CLEAR SKIES AS AFTERNOON CONVECTION DISSIPATES. LIKELY WILL SEE SOME MVFR VSBY'S AFTER MIDNIGHT...WITH WORSE CONDITIONS POSSIBLE IN LOCATIONS THAT RECEIVE GOOD RAINFALL TODAY. EXPECT DEVELOPMENT AGAIN TOMORROW AS FRONTAL BOUNDARY NEAR REGION COMBINES WITH JUST ENOUGH MOISTURE FOR A CU FIELD AND ADDITIONAL AFTERNOON STORMS. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........RJS LONG TERM.........DK/11 AVIATION..........RJS
Hazardous weather outlook, Jun 9, 3:29 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 329 PM EDT THU JUN 9 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-101930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 329 PM EDT THU JUN 9 2011 /229 PM CDT THU JUN 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE EARLY EVENING HOURS ACROSS SOUTHERN INDIANA AND PORTIONS OF CENTRAL KENTUCKY GENERALLY ALONG AND EAST OF INTERSTATE 65. THE STRONGER STORMS WILL CONTINUE GUSTY WINDS TO NEAR 50 MPH...HAIL THE SIZE OF NICKELS...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH EARLY SUNDAY AS A FRONTAL BOUNDARY APPROACHES THE REGION AND FINALLY PUSHES THROUGH SATURDAY NIGHT. STORMS SHOULD BE MOST WIDESPREAD SATURDAY AFTERNOON AND EVENING AS THE COLD FRONT APPROACHES AND PASSES THROUGH THE REGION. AT THAT TIME...DAMAGING WINDS WOULD BE THE PRIMARY THREAT WITH ALL STORMS PRODUCING LIGHTNING AND BRIEF HEAVY RAIN. HAIL WOULD BE A SECONDARY THREAT. THUNDERSTORMS AGAIN WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY AS UPPER LEVEL DISTURBANCES DROP ACROSS THE LOWER OHIO VALLEY REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY HAIL AS WELL ANY STRONG WIND REPORTS THIS AFTERNOON AND EVENING TO THE NATIONAL WEATHER SERVICE. RJS/DK/11
In the hours before
Local storm report, Jun 9, 3:26 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
326 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL COLUMBIA 37.10N 85.31W
06/09/2011 E0.75 INCH ADAIR KY TRAINED SPOTTER
ALSO ESTIMATED A 30 MPH WIND GUST.
&&
EVENT NUMBER LMK1100860
MRCSpecial weather statement, Jun 9, 3:40 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
240 PM CDT THU JUN 9 2011
KYZ066-077-078-092030-
ADAIR-CASEY-RUSSELL-
340 PM EDT THU JUN 9 2011
...STRONG THUNDERSTORM OVER SOUTHERN CASEY COUNTY WITH DANGEROUS
LIGHTNING...HEAVY RAIN...STRONG WINDS...AND PENNY SIZE HAIL...
AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF LIBERTY...AND MOVING EAST
AT 15 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR...PENNY SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
SYCAMORE FLAT AND CRESTON...
DUNNVILLE AND RHEBER...
EVANS FORD AND DECATUR...
RUBERT FORD AND HONEY ACRE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN
AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3710 8513 3727 8512 3730 8479 3720 8479
3711 8492 3708 8492
TIME...MOT...LOC 1939Z 270DEG 12KT 3719 8506
ALLocal storm report, Jun 9, 4:01 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
401 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG PHIL 37.22N 84.97W
06/09/2011 CASEY KY TRAINED SPOTTER
TREE DOWNED ACROSS HIGHWAY 910.
&&
EVENT NUMBER LMK1100861
MRCSpecial weather statement, Jun 9, 4:11 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 411 PM EDT THU JUN 9 2011 KYZ054-055-066-092045- BOYLE-CASEY-MARION- 411 PM EDT THU JUN 9 2011 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS... AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM DEVELOPING 7 MILES EAST OF LEBANON...AND MOVING EAST AT 15 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... GRAVEL SWITCH... ALICETON AND CRAINTOWN... CHILTON... FORKLAND AND BRUMFIELD... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3765 8488 3744 8487 3749 8519 3761 8519 TIME...MOT...LOC 2010Z 268DEG 15KT 3755 8511 RS
Local storm report, Jun 9, 4:19 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
419 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 2 NNE ARGYLE 37.24N 84.80W
06/09/2011 M0.88 INCH CASEY KY TRAINED SPOTTER
REPORT OF PENNY TO NICKEL SIZED HAIL FALLING FOR ABOUT
15 MINUTES.
&&
EVENT NUMBER LMK1100862
RJSSpecial weather statement, Jun 9, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
421 PM EDT THU JUN 9 2011
KYZ066-067-092045-
CASEY-LINCOLN-
421 PM EDT THU JUN 9 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF SCIENCE HILL...AND MOVING
EAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN...SMALL PEA OR
DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 45 MPH ARE EXPECTED WITH
THIS STORM.
* THIS STORM WILL ALSO IMPACT...
WALLTOWN...
WAYNESBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3734 8453 3734 8454 3736 8457 3718 8483
3718 8484 3720 8485 3734 8489 3736 8455
TIME...MOT...LOC 2020Z 259DEG 18KT 3724 8474
ALThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 1:38 PM EDT | Special Weather Statement | LMK | Clinton | 52 min |
| Jun 9, 2:06 PM EDT | Special Weather Statement | LMK | Warren | 24 min |
| Jun 9, 2:16 PM EDT | Special Weather Statement | LMK | Metcalfe | 29 min |
| Jun 9, 2:22 PM EDT | Severe Thunderstorm Warning | LMK | Clinton | 23 min |
| Jun 9, 2:26 PM EDT | Special Weather Statement | LMK | Boyle | 34 min |
| Jun 9, 2:45 PM EDT | Special Weather Statement | LMK | Adair | 30 min |
| Jun 9, 2:52 PM EDT | Special Weather Statement | LMK | Lincoln | 23 min |
| Jun 9, 3:14 PM EDT | Special Weather Statement | LMK | Taylor | 31 min |
| Jun 9, 3:16 PM EDT | Special Weather Statement | LMK | Adair | 29 min |
| Jun 9, 3:40 PM EDT | Special Weather Statement | LMK | Casey | 50 min |
| Jun 9, 3:48 PM EDT | Severe Thunderstorm Warning | LMK | Casey | 27 min |
| Jun 9, 4:11 PM EDT | Special Weather Statement | LMK | Boyle | 34 min |
| Jun 9, 4:25 PM EDT | Special Weather Statement | LMK | Cumberland | 35 min |
| Jun 9, 4:41 PM EDT | Severe Thunderstorm Warning | LMK | Cumberland, Monroe | 27 min |
| Jun 9, 7:44 PM EDT | Special Weather Statement | LMK | Warren | 31 min |
Nearby
Special Weather Statements in Kentucky, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.